MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSDUET¿ SAMPLE PREP

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSDUET¿ SAMPLE PREP
Catalog Number 663128
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while running bd facsduet¿ sample prep carryover occurred.There was no patient impact.The following information was provided by the initial reporter: there was carry over and contamination of the antibodies from the machine.Are you using this product for clinical diagnostic test? n.Were erroneous results reported and used to treat a patient? n.Was there any injury or potential injury? n.
 
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: ¿ scope of issue: the scope of issue is limited to part: 663128 and sn: (b)(6).¿ problem statement: carryover and contamination of the antibodies from machine ¿ carryover.¿ complaint trend: this is the only complaint from 02oct2020 to date 02oct2021 (rolling 12 months).¿ investigation result / analysis: the carry over and contamination of the antibodies from machine was caused by the worn gear in the plate gripper.¿ risk analysis: o risk management file part #10000225098, version h was reviewed.O hazard(s) identified? yes no.Hazard id: 2.1.10.Hazard: contaminated sample.Potential causes: back drip from probes.Harmful effects: incorrect result by cross contamination severity: 3 probability: 1 risk index: 3 implementation verification - stratec test (b)(4): doc #(b)(4).O mitigation(s) sufficient yes no.¿ service max review: review of related work order (b)(4).Work order notes: arrived onsite and performed a preliminary check.Customer reported fatal errors occurring preventing a startup.Found that (1) the plate gripper was drifting down by itself, (2) salt crystal buildup on and around the syringe pump.(3) syringe found to be loose in the threads.Pipetting not working properly due to leaking syringe.Cleaning and tightening syringe resolved the problem.Instrument is functioning properly and has been returned to customer for use.Work performed comments: (1)adjusted the worm gear on the plate gripper.This resolved the drifting down of the plate gripper.(2&3) cleaned and tightened the syringe on the pump and verified that it was not leaking.Startup is now working properly without errors.Leaving call open to monitor.¿ returned sample evaluation: there were no defective parts ¿ manufacturing device history record (dhr) review: review of the dhr for serial number: (b)(6) and pn: (b)(4) was reviewed.The instrument met all the manufacturing specifications prior to release.¿ root cause: loose syringe caused the carryover/leakage.¿ conclusion: based on the investigation results and the fse report the complaint was confirmed.H3 other text : see h10.

Brand Name
BD FACSDUET¿ SAMPLE PREP
Common Device Name
NA
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12815731
Report Number2916837-2021-00440
Device Sequence Number4962732
Product Code OYE
UDI-Device Identifier00382906631282
UDI-Public382906631282
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number663128
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown